MAUDE Adverse Event Report: DAKO DENMARK A/S HERCEPTEST FOR AUTOMATED LINK PLATFORMS

DAKO DENMARK A/S HERCEPTEST FOR AUTOMATED LINK PLATFORMS
Catalog Number SK001
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of dako's internal audit and continuous improvement process, dako performed an internal review of complaints beginning with those initiated (b)(6) 2015.This report is based on that review as complaint (b)(4) was determined to be mdr reportable.It is therefore being filed with the fda retrospectively.This is an initial and final report combined.The investigation for this case was closed in 2015, but it has been reopened and reassessed as part of the internal review.
 
Event or Problem Description
Device involved in this complaint: sk001, herceptest (run on autostainer link 48 instrument).Summary: inconsistent staining on the sk001 herceptest assay, run on the autostainer link 48 instrument (as48), resulted in a false negative result.The customer reran the patient tissue using a ventana assay, which resulted in a strong positive, which was subsequently confirmed as positive with fish testing.There was no patient harm as the customer completed the tests within a clinically insignificant time frame and the issue was resolved without misdiagnosis.Assessment: a false negative test result was obtained with product sk001, herceptest for automated link platforms, lot no.20026157.The customer observed weak staining on the patient tissue and retested the tissue with a competitor, ventana, assay.As the ventana assay tested positive, the customer sent the tissue for fish testing which indicated the tissue was positive, her2 gene amplified.Investigation results: a complaint review of the assay lot number was performed and no other complaints were logged on this sk001 assay lot number.Information was provided that the laboratory only runs gastric tissue as a control.The laboratory was asked to provide information about the cell control line (ccl), which is included in the kit as a run control, and the in-house control tissue, however, these were not provided.In addition, the instrument serial number(s) were not obtained.It was noted that the previous as48 preventive maintenance was in 2013.The cause of the product malfunction was not identified but presumed to be caused by an uneven slide rack, which has been identified as a potential failure mode.As an uneven slide rack was determined to be the most likely cause, new slide racks were sent to the customer.No other issues were raised by the customer at that time and the new slide rack was presumed to have resolved the issue.This complaint has been associated with capa (b)(4) (slide racks) which was recently initiated for this failure mode.

Brand Name
HERCEPTEST FOR AUTOMATED LINK PLATFORMS
Common Device Name
HERCEPTEST FOR AUTOMATED LINK PLATFORMS
Manufacturer (Section D)
DAKO DENMARK A/S
produktionsvej 42
glostrup, 2600
DA  2600
MDR Report Key7598050
Report Number9610099-2018-00001
Device Sequence Number2067021
Product Code MVC
UDI-Device Identifier05700572032007
UDI-Public05700572032007
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSK001
Device Lot Number20026157
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2015
Initial Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;